Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Drug Saf. 1995 May;12(5):299-304.

Anaphylactoid and anaphylactic reactions. Hazards of beta-blockers.

Author information

  • 1Department of Medicine, Hahnemann University Hospital, Philadelphia, USA.

Abstract

Studies have demonstrated greater hazards associated with anaphylaxis in patients receiving beta-blockers. Serious anaphylaxis is more frequent. Evidence suggests this occurs via modulation of adenylate cyclase, which can influence release of anaphylactogenic mediators. Treatment of anaphylaxis in patients exposed to beta-blockers is complicated because therapeutic administration of epinephrine (adrenaline) may be ineffective or promote undesired alpha-adrenergic and vagotonic effects. Risk reduction efforts should be considered for patients receiving beta-blockers who are prone to experience anaphylaxis.

PMID:
7669259
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk